Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Frobenius extensions of subalgebras
of Hopf algebras

Authors: D. Fischman, S. Montgomery and H.-J. Schneider
Journal: Trans. Amer. Math. Soc. 349 (1997), 4857-4895
MSC (1991): Primary 16W30; Secondary 17B35, 17B37
MathSciNet review: 1401518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider when extensions $S\subset R$ of subalgebras of a Hopf algebra are $\beta $-Frobenius, that is Frobenius of the second kind. Given a Hopf algebra $H$, we show that when $S\subset R$ are Hopf algebras in the Yetter-Drinfeld category for $H$, the extension is $\beta $-Frobenius provided $R$ is finite over $S$ and the extension of biproducts $S\star H\subset R\star H$ is cleft.

More generally we give conditions for an extension to be $\beta $-Frobenius; in particular we study extensions of integral type, and consider when the Frobenius property is inherited by the subalgebras of coinvariants.

We apply our results to extensions of enveloping algebras of Lie coloralgebras, thus extending a result of Bell and Farnsteiner for Lie superalgebras.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 16W30, 17B35, 17B37

Retrieve articles in all journals with MSC (1991): 16W30, 17B35, 17B37

Additional Information

D. Fischman
Affiliation: Department of Mathematics, California State University, San Bernardino, California 92407

S. Montgomery
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089-1113

H.-J. Schneider
Affiliation: Mathematisches Institut, Universität München, Theresienstrasse 39, D-80333 Munich, Germany

Received by editor(s): December 10, 1995
Article copyright: © Copyright 1997 American Mathematical Society